Alert archive / Wisconsin / Wind Chill Advisories in 2013

Wind Chill Advisory 4, NWS Milwaukee, WI

December 23, 2013Green County, Iowa County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Dec 23, 2013, 5:58 PM CST for Green County, Iowa County, Lafayette County, Wisconsin. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2013, 5:58 PM CST (23:58 UTC)
Expired
Dec 24, 2013, 9:00 AM CST
In force
15 hr
Issued by
NWS Milwaukee, WI

Counties Green County, WI, Iowa County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 116 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WWUS43 KMKX 232358
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CST MON DEC 23 2013

...DANGEROUSLY COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING...

.TEMPERATURES DROPPING INTO THE SINGLE DIGITS BELOW ZERO WILL
COMBINE WITH WESTERLY WINDS OF 5 TO 10 MPH TO PRODUCE WIND CHILL
CHILL READINGS OF 20 TO 25 BELOW ZERO TONIGHT.

WIZ062-067-068-240800-
/O.NEW.KMKX.WC.Y.0004.131223T2358Z-131224T1500Z/
IOWA-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE
558 PM CST MON DEC 23 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. 

* TIMING...TONIGHT THROUGH 9 AM TUESDAY

* WIND CHILL VALUES...20 TO 25 BELOW ZERO. 

* WIND...WEST TO NORTHWEST 5 TO 10 MPH. 

* IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS
  ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
DAVIS
3 follow-up statements
078 
WWUS43 KMKX 240534
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1134 PM CST MON DEC 23 2013

...DANGEROUSLY COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING...

.TEMPERATURES DROPPING INTO THE SINGLE DIGITS BELOW ZERO WILL
COMBINE WITH WESTERLY WINDS OF 5 TO 10 MPH TO PRODUCE WIND CHILL
CHILL READINGS OF 20 TO 27 BELOW ZERO TONIGHT.

WIZ062-067-068-241345-
/O.CON.KMKX.WC.Y.0004.000000T0000Z-131224T1500Z/
IOWA-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE
1134 PM CST MON DEC 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY. 

* TIMING...TONIGHT THROUGH 9 AM TUESDAY

* WIND CHILL VALUES...20 TO 27 BELOW ZERO.

* WIND...WEST TO NORTHWEST 5 TO 10 MPH.

* IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
363 
WWUS43 KMKX 241246
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
646 AM CST TUE DEC 24 2013

...DANGEROUSLY COLD WIND CHILLS EARLY THIS MORNING...

.TEMPERATURES HAVE DROPPED INTO THE TEENS BELOW ZERO...WHICH HAVE
COMBINED WITH WESTERLY WINDS AROUND 5 MPH TO PRODUCE WIND CHILL
CHILL READINGS OF 22 TO 33 BELOW ZERO. WINDS WILL CONTINUE TO EASE
AND TEMPERATURES RISING SLOWLY AFTER SUNRISE ARE EXPECTED TO BRING
WIND CHILL VALUES ABOVE -20 DEGREES BY MID-MORNING.

WIZ062-067-068-241500-
/O.CON.KMKX.WC.Y.0004.000000T0000Z-131224T1500Z/
IOWA-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE
646 AM CST TUE DEC 24 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* TIMING...THROUGH 9 AM TODAY

* WIND CHILL VALUES...22 TO 33 BELOW ZERO.

* WIND...WEST AROUND 5 MPH BECOMING LIGHT.

* IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
REM
483 
WWUS43 KMKX 241501
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 AM CST TUE DEC 24 2013

...WIND CHILLS SLOWLY WARMING THIS MORNING...

.TEMPERATURES AND WIND CHILLS WILL CONTINUE TO RISE THIS
MORNING...THUS THE ADVISORY IS STILL BEING ALLOWED TO EXPIRE.

WIZ062-067-068-241615-
/O.EXP.KMKX.WC.Y.0004.000000T0000Z-131224T1500Z/
IOWA-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE
901 AM CST TUE DEC 24 2013

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

WIND CHILLS CONTINUE TO WARM THIS MORNING...BUT WILL STILL BE IN
THE -10 TO -20 RANGE THROUGH MID-MORNING...WARMING BACK ABOVE
ZERO LATE MORNING INTO THE AFTERNOON.

$$
DDV

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 23, 3:39 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Dec 23, 3:39 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CST MON DEC 23 2013

UPDATED SOME INFORMATION IN TONIGHT PORTION OF DISCUSSION

.TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

MAIN ISSUES WILL BE ENDING THE LIGHT SNOW...SUBSEQUENT CLEARING...
FRIGID TEMPS AND POTENTIAL WIND CHILL ISSUES. WITH LIGHT SNOW
PIVOTING NORTHEAST AROUND CIRCULATION NEAR KARX...EXPECT THE
STEADIEST SNOW INTO THE EVENING TO BE ACROSS THE NE 1/2 OF THE CWA.
THE CIRCULATION DOES DRIFT ESE WITH TIME SO SOME AREAS THAT CLEARED
OUT IN SW CWA MAY STILL SEE SOME CLOUDS/FLURRIES THIS EVENING.

ATTENTION THEN TURNS TO LOW TEMPS. 925 TEMPS DROP TO -14 TO -16C.
TEMPS ALREADY DROPPING OFF QUITE QUICKLY IN THE SW CWA. RIDGE AXIS
DRAWS CLOSER AND 925 MB WINDS REALLY DROP OFF ESPECIALLY IN THE
WESTERN CWA. SO WILL DROP TEMPS A BIT FURTHER. WITH UPPER TROUGH
AXIS SHIFTING EAST OF THE CWA AFTER 06Z...POTENTIAL FOR REST OF CWA
TO CLEAR OUT AS WELL. 925/850 MB RH PROGS ARE SHOWING A DECREASING
TREND IN THIS REGARD...SO NO REAL REASON NOT TO EXPECT A DECENT TEMP
DROPOFF CWA WIDE.

WIND CHILL GETS TO NEAR -20 IN THE SOUTHWEST CWA LATE IN THE NIGHT
THOUGH TEMPORAL AND AREAL EXTENT NOT GREAT...SO AFTER COLLAB WITH
KARX WILL HOLD OFF ON ADVISORY THERE...BUT CWA WIDE WIND CHILLS TO
EVENTUALLY DROP INTO THAT BITTER -10 TO 20 RANGE.

.TUESDAY...FORECAST CONFIDENCE IS MEDIUM.

AFTER A FRIGID START...SURFACE/850 RIDGE AXES SHIFT EAST OF WI. 850
MB WARM ADVECTION BEGINS IN THE AFTERNOON. BUFKIT SOUNDINGS SHOW
SOME MOISTURE AOA 10K FEET ARRIVING INTO THE WESTERN CWA DURING THE
AFTERNOON. 925 MB TEMPS REBOUND TO -11 OR -12C...HOWEVER EXPECT A
MIXING OUT TO LOWER THAN THAT SO GOING WITH ONLY TEENS FOR HIGHS.

.SHORT TERM...TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE
IS HIGH.

SHORT TERM MODELS ARE STILL IN GOOD AGREEMENT WITH LIGHT SNOW
MOVING THROUGH THE AREA TUESDAY NIGHT...LINGERING THROUGH
CHRISTMAS DAY INTO WEDNESDAY NIGHT. BEST SHOT WILL BE TUESDAY
NIGHT...AS 500 MB SHORTWAVE TROUGH AND WARM AIR ADVECTION MOVE
THROUGH THE AREA. MODERATE TO STRONG UPWARD VERTICAL MOTION SEEN
WITH DEEP LAYER Q VECTOR CONVERGENCE. THIS OCCURS WITHIN SATURATED
AIR COLUMN TAPPING DENDRITE SNOW GROWTH ZONE.

HIGH POPS CONTINUE FOR TUESDAY NIGHT. HIGH SNOW TO LIQUID RATIOS
OF 17/19 TO 1 GIVES AMOUNTS OF 2 TO 3 INCHES ACROSS THE AREA
TUESDAY NIGHT. WINDS INCREASING DURING THIS TIME MAY LEAD TO
DRIFTING ON EAST TO WEST ROADS. NO ADVISORY WAS ISSUED...BUT MAY
NEED TO BE CONSIDERED IF SNOW AMOUNTS INCREASE IN LATER FORECASTS.

KEPT POPS GOING FOR CHRISTMAS DAY INTO WEDNESDAY NIGHT...AS MODELS
BRING ANOTHER 500MB SHORTWAVE TROUGH THROUGH THE REGION. NAM IS A
BIT SLOWER THAN THE GFS/ECMWF/CANADIAN WITH THE SHORTWAVE PASSAGE.
MOISTURE IS MODEST THROUGH THE AIR COLUMN...BUT ENOUGH TO LEAVE
POPS GOING. MAY SEE ANOTHER 1/2 TO 1 INCH DURING THIS PERIOD. COLD
TEMPERATURES WILL RETURN WEDNESDAY NIGHT.

LEFT THURSDAY DRY FOR NOW...AS HIGH AXIS SLIDES TO THE EAST. MORE
500 MB SHORTWAVES APPROACH THE AREA IN THE AFTERNOON...BUT
FORECAST SOUNDINGS ARE SLOW TO SATURATE. COLD TEMPERATURES WILL
CONTINUE.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE
IS MEDIUM.

SEVERAL 500 MB VORTICITY MAXIMA CONTINUE TO SHIFT SOUTHEAST
THROUGH THE AREA PER ECWMF AND GFS MODELS. AIRMASS SEEMS FAIRLY
DRY THROUGH SATURDAY...SO KEPT FORECAST DRY PER CONSENSUS BLEND OF
POPS. KEPT POPS IN LATER ON...AS MORE MOISTURE MOVES INTO THE
AREA. MAINTAINED CONSENSUS BLEND OF TEMPERATURES DURING THE LONG
TERM PERIOD...WHICH KEEPS THE AREA COLD.

&&

.AVIATION/00Z TAFS/...

NW-SE ORIENTED MVFR SNOW AREA ASSOCIATED WITH LOW LEVEL TROUGH
AND UPPER CYCLONIC FLOW. A FEW IFR VSBYS IN THIS BAND. RADAR
ANIMATION SHOWS CIRCULATION CENTER NEAR KLSE. BAND OF SNOW
PIVOTING AROUND THIS FEATURE. EXPECT SNOW TO PERSIST MAINLY IN THE
NE 1/2 OF CWA THIS EVENING BUT WILL HAVE TO KEEP AN EYE ON ANY DEF
ZONE PCPN DROPPING SOUTHEAST FROM NEAR KLSE.

DRYING THEN WORKS IN AS THE NIGHT WEARS ON. HIGH PRESSURE RIDGE
ACROSS THE CWA AT 18Z TUESDAY...SHIFTING INTO THE OH VLY BY 00Z.
SOUTHERLY WIND FLOW SETS UP THOUGH PRECIP ASSOCIATED WITH NEXT
DISTURBANCE HOLDS OFF UNTIL TUESDAY NIGHT.

&&

.MARINE...

GRADIENT WILL TIGHTEN UP TUESDAY NIGHT AHEAD OF NEXT LOW
PRESSURE. WINDS TURN WESTERLY AND REMAIN GUSTY CHRISTMAS DAY AND
REMAIN SO INTO WEDNESDAY NIGHT. SMALL CRAFT GUSTS EXPECTED WITH
HIGHEST WAVES LIKELY TOWARDS OPEN WATER.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR
TUESDAY NIGHT THROUGH MONDAY...WOOD
Hazardous weather outlook, Dec 23, 3:57 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 PM CST MON DEC 23 2013

WIZ046-047-051-052-056>060-062>072-240915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
357 PM CST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

LIGHT SNOW IS EXPECTED INTO THIS EVENING...MAINLY NORTHEAST OF A
DELLS...TO MADISON...TO KENOSHA LINE. THE SNOW IS EXPECTED TO TAPER
OFF AFTER MIDNIGHT. LIGHT ACCUMULATIONS ARE ANTICIPATED...WITH 1 TO
2 INCHES TOWARD THE FOND DU LAC AND SHEBOYGAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW IS EXPECTED TUESDAY NIGHT...LINGERING CHRISTMAS DAY INTO
WEDNESDAY NIGHT. 2 TO 3 INCHES OF ACCUMULATION IS EXPECTED OVER THIS
DURATION...ESPECIALLY TUESDAY NIGHT.

WIND CHILLS OF 10 BELOW TO 20 BELOW ZERO ARE POSSIBLE TONIGHT AND
EARLY TUESDAY...AND AGAIN THURSDAY NIGHT AND EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT REPORTS OF SNOW
AMOUNTS ARE ALWAYS APPRECIATED.

LMZ643>646-240915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
357 PM CST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS AND WAVES WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS
TUESDAY NIGHT INTO WEDNESDAY NIGHT. BRISK SOUTH WINDS TUESDAY NIGHT
WILL BECOME WEST CHRISTMAS DAY...AS A TROUGH OF LOW PRESSURE MOVES
ACROSS THE LAKE MICHIGAN AREA.

WOOD
WWW.WEATHER.GOV/MKX

Nearby

Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.